MAUDE Adverse Event Report: INTEGRA - PRINCETON INTEGRA RESERVOIR 2.5CM DOME,FLAT BOTTOM, SIDE I; N/A

INTEGRA - PRINCETON INTEGRA RESERVOIR 2.5CM DOME,FLAT BOTTOM, SIDE I; N/A
Catalog Number NL8501212
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the bottom of the integra reservoir 2.5cm dome,flat bottom, side i (nl8501212) was punctured with a port needle (<22g) during puncture.Therefore, the reservoir had to be explanted.There was increased surgery time of an hour (time from indicating the perforation in the or until explantation and implantation of a new device).There was no patient harm.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Integra reservoir (nl8501212) was returned for evaluation: device history record (dhr) - the dhr documentation was reviewed and no anomalies during the manufacture and packaging process that could be related to the reported condition was observed.Failure analysis: the unit was visually inspected, and no manufacturing defect was observed.Upon closer inspection it was observed that the polypropylene needle-puncture shield was perforated.The dome was inspected with a magnifying camera and no punctures were observed on the dome area (top of reservoir); however, two (2) punctures were observed on the bottom flat surface of the reservoir.Since it was unexpected to find punctures at the bottom of the reservoir and none on the dome, an experiment was made with water to confirm what was observed.Water was introduced into the reservoir through the reservoir¿s inlet using a needle connected to a piece of catheter.Once the air was removed and the reservoir was filled with water, pressure was applied with the syringe and water leaked from the two (2) punctures at the bottom of the reservoir.No water leaks (punctures) were observed on the reservoir dome (top of reservoir).Therefore, it is confirmed that the user punctured the reservoir on the bottom side of the reservoir instead of the dome.Root cause: after evaluating the reservoir, it was confirmed that the user punctured the reservoir through the flat bottom side of the reservoir instead of the dome.No punctures were found on the dome (top side) of the reservoir.It was also observed that the ¿polypropylene needle-puncture shield¿ was perforated.It is unknown if the shield was perforated by accident or on purpose to gain access to the reservoir since it was accessed from the bottom side of the reservoir.Therefore, the reported condition was confirmed, and the root cause is related to a use error.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
INTEGRA RESERVOIR 2.5CM DOME,FLAT BOTTOM, SIDE I
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18108109
Report Number3003418325-2023-00017
Device Sequence Number6874805
Product Code JXG
UDI-Device Identifier10381780024217
UDI-Public10381780024217
Combination Product (Y/N)N
PMA/510(K) Number
K153041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNL8501212
Device Lot Number6889315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown